Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed with primary biliary cirhosis. What will my skin and eyes return to normal color?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I have been diagnosed with primary biliary cirhosis. What will make my skin and eyes return to normal color and
how do I reduce the swelling in my feet and ankles so I can wear shoes again instead of sandals?
Will I ever wear heels again?Will the swelling ever go down?
Posted Mon, 30 Sep 2013 in Liver and Gall Bladder
Answered by Dr. Jay Patel 50 minutes later
Brief Answer:
Swelling is from fluid retention.

Detailed Answer:

Swelling if feet and ankle is considered to be a dependent edema.

Their are different cause that may lead to an swelling.

1) Gravity induced fluid collection.
2) kidney issues.
3) liver issues. (primary biliary cirrhosis.)

But in your case it seem like primary biliary cirrhosis is a culprit.

It will go away once the liver come back to its normal capacity for producing the protein.

Mean while here are few things what will help.

1) Taking water pill (lasix) will get rid of fluid (but being prescription only drug you will need a prescription from local doctor . Due to current laws I am not able to provide you with prescription online)

2) reduce water intake.

3) Reduce salt intake.

4) Elevate you feet with help of 2 pillows while sleeping or resting.

5) dip your feet in warm water about 10 min ever 4 hours to increase blood supply.

Thanks for the query, please feel free to contact me in case of further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor